Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Ciprofloxacin prescribed for urinary bladder infection. Feeling lightheaded, tingling in the back. Concerned

Good Evening Dr. Grief, due to a bladder infection, I have been prescribed Ciprofloxacin (750 MG) and Phenazopyridine (200 MG). I took my first pills a few hours ago, and feel a bit light-headed. This could be due to also not getting enough sleep the night before. I feel a slight tingle around my upper back area - I'm scheduled for a sonogram tomorrow (Kidneys) - Should I be concerned? Or should I trust that the medications will remove the infection?
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Ciprofloxacin is one of the medications that is considered highly effective for urinary tract infections. Most urinary tract infections are caused by the E coli bacteria which should respond to this particular antibiotic.
Since you started the medication only a few hours ago, no effect would be noticed at yet. It may take 1 to 3 days before you start noting improvement in your symptoms.
This would be facilitated by the use of copious amounts of fluids.

The ultrasound that you are scheduled to have tomorrow will determine if there is any involvement or problems with the kidneys.
Most infections resolve easily with appropriate antibiotic therapy. If it does not, then a repeat urine culture may be necessary to determine if the bacteria is resistant to the medication.

I hope this helps you
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor